MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 5-0 S/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 5-0 S/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8870H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mhh809 batch number, and no non-conformances were identified.Investigation summary: it was received for analysis an opened box with twenty-nine unopened samples of product code 8870, lot mhh809.The complaint sample was not returned for evaluation.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no pull off suture needle was found, and the tested samples met the finished goods requirements.Additional information was requested and the following was obtained: what do you mean by "the suture brakes from the needle on this lot" ? please provide specific quality issue noticed with the suture-needle device? the sutures separates from the needle any time the surgeons tried to pull the needle out of the skin.Did the suture break into 2 pieces very close to the swage location? or ----did the whole suture thread pull off /separate/detach from the whole needle ? second option.When was the reported issue noticed ? pre-op-before use on patient? or intra-op-during use on patient while suturing? second option.Confirm the total qty of devices actually involved and noticed with reported issue ? 7 sutures were used, 29 are remaining in the box.All the devices where used on the same procedure and had the same issue.Note: events reported via mw #2210968-2019-88804, 2210968-2019-88805, 2210968-2019-90896, 2210968-2019-90897, 2210968-2019-90898, 2210968-2019-90899, 2210968-2019-90900.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on an unknown date and suture was used.The suture separated from the needle when the surgeon tried to pull the needle out of the skin during the procedure.There were no adverse consequences to the patient.

Brand Name
PRLNE BLU 30IN 5-0 S/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9468406
Report Number2210968-2019-90900
Device Sequence Number13993149
Product Code GAW
UDI-Device Identifier10705031021525
UDI-Public10705031021525
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number8870H
Device Lot NumberMHH809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2019
Initial Report FDA Received Date12/13/2019
Patient Sequence Number1